Understanding all the effects caused from ingesting new illicit drugs generally takes doctors and researchers some time. Recently, a new habit has been picked up by a number of people from all different age groups, that can be potentially life threatening and scientists have now determined that it may cause long term psychosis. The drug has been classified as a synthetic marijuana, known as Spice or K2, although there is nothing about the drug that is anything like marijuana. According to a report at the American Psychiatric Association Annual Meeting, drugs like Spice and K2 can cause long lasting psychosis. Such cases were observed by doctors at the Naval Medical Center in San Diego, where 10 men were hospitalized for psychosis caused by Spice with symptoms lasting for days to months.
The symptoms experienced by the 10 men included:
- Paranoid Delusions
- Suicidal Thoughts
While most of the men recovered fairly quickly, some individuals had trouble for as long as three months, which if left unsupervised some of the men would have found the means to commit suicide. There are probably a number of people out there who are wondering what appeal drugs like these could have to someone. The answer boils down to one's desire to pass a traditional drug test and be able to let loose at the same time. The trend of synthetic drugs being used by members of the military has become a growing problem. As a response to the problem all four branches of the military have quickly banned the use of synthetic drugs.
Synthetic drugs like Spice are not to be toyed around with and have been proven to cause serious problems for those who indulge. If you come across "legal" synthetic drugs do not be fooled by the packaging, they are extremely dangerous and are being called a number of different names to fool buyers. The most popular names include: Spice, K2, Blaze, and Red X Dawn. Scientists are still researching these drugs and they are not approved by the FDA and little is known about their safety, according to the American Psychiatric Association.